MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T-HANDLE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION,

SMITH & NEPHEW, INC. T-HANDLE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION,
Model Number 71631172
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that one t-handle broke during an unknown procedure.No health consequences were reported.Further information to be confirmed.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned t-handle confirms the device fractured into several pieces.Only the handle and sleeve were returned.The shaft, spring, ball bearing and spiral retaining ring were not returned for evaluation.The device exhibits signs of significant use and wear.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
T-HANDLE
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12544679
Report Number1020279-2021-07280
Device Sequence Number16572202
Product Code KTT
UDI-Device Identifier03596010425096
UDI-Public03596010425096
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K093047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71631172
Device Catalogue Number71631172
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1